STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Back to Search Results |
| Catalog Number |
M00326010 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an mca (middle cerebral artery) thrombectomy case, while placing the subject guidewire to reach the tail of the ica (internal carotid artery), the operator encountered a tortuous vessel.To navigate this, the operator used a torque device to rotate the subject guidewire proximally and attempted several times to pass the lesion.However, the subject guidewire could not go through the lesion.When the operator tried to withdraw the subject guidewire to adjust its position, the distal 10 cm fractured.The operator then withdrew the subject guidewire delivery wire and used a retriever to remove the fractured tip.No fragments were left inside the patient.The physician replaced the guidewire with a new device and continued the procedure without clinical consequences for the patient.
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.D4 gtin corrected.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the distal part of the guidewire was returned inside of the hemostasis valve.The guidewire was seen to be broken/fractured 191.5cm from the proximal end with the platinum wire exposed.The guidewire was seen to be kinked/bend 158cm from the proximal end.The core wire distal end was observed through the distal tip dome.No other anomalies were noted to the hydrated guidewire.A functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported device difficulty engaging target vessel could not be duplicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation, based on the damage noted.It was reported that when placing the guidewire to reach tail of ica (internal carotid artery), since the vessel was quite tortuous the operator used torque device to rotate the guidewire at proximal and tried several times the guidewire was not able to go through the lesion.The operator tried to withdraw the guidewire to adjust the position and during retracting the 10cm from tip was fractured.The operator withdrew the guidewire delivery wire out and used a retriever to take the fracture tip out.Additional information provided by the customer states that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was severely tortuous.The device was returned, and it was confirmed that the distal section of the guidewire had been fractured with kinking noted to the guidewire.It is probable that the patient¿s tortuous anatomy caused the friction noted during advancement of the guidewire and the subsequent damage reported and noted during analysis.An assignable cause of procedural factors will be assigned to the reported 'device difficulty engaging target vessel' and 'guidewire distal tip broken/fractured during use and to the analyzed 'guidewire distal tip broken/fractured during use' and 'guidewire kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
Event or Problem Description